Restless Legs Syndrome
10,511 members6,502 posts

Diminished RLS after missing amlodipine for one day

Landed up in hospital yesterday 6a.m. with ?heart attack. As usual had had only just over an hour asleep. Almost simultaneously on waking had felt heavy weight on chest and enormous pain and heaviness in left arm. Put it down to panic attack, but by 3 took diazepam - nothing. 4 - took co-codamol - nothing. At 5 rang Samaritans who told to call 111 and I was in the ambulance and arriving at A&E before I knew it. Arm pain responded eventually to gtn, have had quite a lot of pain relief. But here's the thing. I wasn't given my amlodipine yesterday and my RLS symptoms seem almost not there. Could there be a link or is it the regular pain meds, which never touch it under normal circumstances? Have to see a cardiologist in morning before I can be discharged. Should I try to raise the subject? He will be concentrating on my symptoms on admission, but I won't ever get the chance to see a cardiologist again I shouldn't think, and my GP has washed her hands of me, so no chance of unbiased advice from her. Your thoughts would be welcome. Incidentally I still cannot sleep even with zopiclone and pain meds. Stomach doing flips, heart beating in throat; nothing untoward showing on the monitor I'm attached to, so definitely psychological anxiety. Am going to try and sleep again and hope some of you may have noticed this post and responded when I check in next.

PS took 3 pramipexole as agreed last week, all the pain meds seem to have saved me from crawling the walls tonight. Shan't be getting the luxury of that again 😳

11 Replies
oldestnewest

Jebus taniabacon but you are going through the mill, hopefully it is jsut stress and exhaustion causing it, (I went through a similar experience myself with my cardiac enzymes off and as far as can be seen it was exhaustion and stress causing it).

I would mention all to the Dr - the more information they have the better they will be able to understand what is going on. I think if you look that particular drug is linked with RLS:

ehealthme.com/ds/amlodipine...

Since we are all different different drugs will affect us differently. If you didn't take the drug and the RLS went down then it is worth pursuing that avenue if for nothing more than to rule it out.

Good luck and take care.

3 likes
Reply

Thanks for your concern Raffs. Very very low right now. Suspect I shall get fobbed off and sent home once again. I can see my heart rate is very up and down but not when I get the awful panics and palpitations! I shall try to talk if and when the cardiologist appears but am having great difficulty stringing2 words together coherently... No one seems to want to know about RLS or insomnia, but surely all this things must be linked even if tenuously. X

1 like
Reply

Get writing, write it down now so you'll be ready when the cardiologist arrives.

Also - chat with the nurses, (if the poor buggers aren't run off their feet), they will be in a position to advocate for you, and as we all know they are the ones that stop the Drs from killing us :)

Take care and fingers crossed.

5 likes
Reply

I drew up a sort of spider diagram/flow chart on Saturday night when I couldn't sleep, about the onset of rls, symptoms, treatment and outcomes. Alongside that I put a section on cough, tests for etc., implications for insomnia, possible causes.

Finally I had a section purely about symptoms, sensations and my physical reaction to extreme fatigue.

I showed it to the preliminary junior doctor, she didn't really want to get into it all, and warned me the cardiologist probably won't look at it, as he has set questions for diagnostics.

Well he was a nice man and agreed lots of the symptoms could be caused by anxiety. I am to have an echocardiogram anyway. So now I have to put the last of my faith in the psych. nurse. 😞

Reply

I've never taken any of the DA's so you'll need some guidance on that from one of the knowledgeable members on here. However, going on what I've read about augmentation it does sound as if you are suffering from that sadly.

I'm not sure if it's the lack of Amlodipine or that maybe you were given pain relief stronger than co-codamol which gave you relief from the RLS.

It sounds as if you possibly had a very severe Angina attack, which can be as painful and debilitating as a heart attack :(

You are right that the Cardiologist will want to know exactly what happened to bring you into hospital. Don't think automatically that he will ignore that you have RLS, some of them do listen, as it seems to me that the stress and sleep deprivation you are suffering from are probably what caused your heart problem in the first place.

Sometimes it's difficult to talk to these specialists and it's easy to get tongue-tied and nervous, it can be a struggle to remember everything as it happened and what you want to tell them. A good doctor will know and understand this (luckily mine does)

So, if you get the chance write down everything that happened prior to your admission, even if it's just 'bullet points' to jog your memory. Say how bad these last weeks (days or months ?) have been. All your symptoms, especially the lack of sleep and how long you have been exhausted etc and how stressed you are.

You could be cheeky and ask if it's possible to get a referral to a sleep clinic as I did when I went into heart failure and it's the best thing I did. Got brilliant advice and help with RLS and also diagnosed with Sleep Apnea and given relevant help.

I'm sorry to say it sounds like you have a less than useless GP, I've read it on here from so many members how many useless ones are out there - it's demoralising and heartbreaking to hear this. Can you change GP's ??

All the best, hopefully you will get the help you need :)

3 likes
Reply

Thank you. I'm afraid even a little kindness reduces me to a blubbing mess at the moment. I am so weak and depressed but I'll do my best to talk to the doctor.

2 likes
Reply

If you were given any opiate at all in hospital- that would have been the most effective anti rls treatment possible.

I was on Fentanyl ( no - you don't want to know about it) for 2 years and when I finally got off it- I really knew what rls was .😈😢

On Oxycontin now.

3 likes
Reply

taniabacon so sorry you are having such a rough time right now. :( I would take note of what booklover advice is, as they seem to have gone though some of what you have regarding the heart problems. Have you anyone who can go with you when having appointments..? If not a family member then maybe a friend. As always some one is usually on here to give you help and support whenever you need it. I havent been on here for a while, been a bit busy with other stuff, but i see you have had plenty of support from our great members on here. :)

2 likes
Reply

Everyone has been fantastic: care, concern and many sensible suggestions for ways to help myself, which I was just starting to implement when I had to come into hospital. I fully intend to take note of all the wise words when things normalise. X

Reply

Absolutely mention this to your cardiologist! I don't know if I'm too late to send this to you as I'm just saying now. Otherwise if you're out of the hospital make an appointment with the cardiologist and go back and tell him or her, because RLS symptoms cause a spike in blood pressure and heart rate and parts you don't want that happening once you've had a hard tack so it's definitely related to heart health and recovery. It seems that RZlS meds simply make everyone's condition worse if you read all the many posts on the site. We are all suffering from augmentation due to medication reactions. There has to be another way to manage this condition. I believe it has to come through maybe an accident of some sort as we get treated for another condition that may be triggering it that's unknown doctors know practically zero about RLS and get frustrated when there's nothing they can do to help. you oh it to yourself to make sure your cardiologist knows about this condition I believe their closely into related. I'm not a doctor but I am a holistic health counselor and I've seen this time and again so please don't let this slide.

1 like
Reply

That is very interesting. I am still in hospital, now transferred to coronary care unit for observation. When I see the cardiologist as I suppose I will, even if only to be discharged, I shall try to talk to him about RLS. It certainly appears in my hospital notes and I discovered this afternoon I have been prescribed oromorph for symptom control. Shall try not to take it but I feel such relief that they have listened and put something in place to help. It is fascinating to think the RLS Could be impacting on my hypertension. Thank you for the insight

Reply